... is this and how can it affect her organs? Thank you
Im very concerned about my friend, she I taking from 200 to 325mg of morphine daily. How dangerous?
Added 22 Jan 2011:
she has been doing this for at least 1.5 to 2 yrs..wants to go to rehab,but does not want anyone to know...ashamed.
Very kind of you to help your friend! Obviously the main concern about morphine is addiction. Long term use can effect organs and overall health of a person. Has she thought about seeing an addiction specialist? There's a medication called suboxone that can help her quit the morphine. Yes, it is an opiate but has blockers in it that prevents other opiates from binding to the receptor site in the brain. It's meant for short term use and therapy is usually required along with the treatment. Does she suffer from chronic pain? If this is why she began taking the morphine, suboxone may not be the right way to go with this. But if she really wants to quit, there are several ways she could get some help with this. The 2 links below have info on addiction and more precise info on morphine and it's effects. Please keep posting and I hope she gets the help soon.
if she has a healthy liver that is a plus for her, the body rids itself of medications like this through a healthy liver and then your body requires more of the morphine to treat the pain, they make an extended release morphine, it comes in a 200mg tablet my doctor had it prescribed 200mg every 8 hours they also make a short acting they use it for breakthrough pain and it is short acting, I imagine from what you say she is on an extended release tablet, I could not tolerate it even though I had broken areas in my back and have had polio I could not tolerate the long acting morphine, my bowels would not move without taking a lot of medication then it made me nervous and moody it took all I had to stand those around me, it can decrease your breathing, cause sleepiness, I know it caused me to experience severe headaches, I cannot tell you exactly all the possible side effects it varies from one person to the other, have you talked with her about your concerns?
I wish I could do something or say something to put you at ease but I know it is a difficult situation to be in perhaps you and her together need to discuss this with her prescribing doctor, I have a friend who has since passed she was on 100mg morphine in an IV and she got it every hour, she could talk and I mean know what she was talking about she had cancer of her Uterus and it busted (the tumor out of her female organs the morphone did not kill her it was because she finally got so sick she starved to death, all medication vary in the way they work with us as individuals what would do you or I in might not phas her in that way in long acting morphine just be sure that you or she not ever half the pill or crush it it is meant to disolve in your system at a certain dose per hour doing this could cause serious side effects and be very dangerous, I can tell you that there is always hope maybe she will (some point) be able to come off this and they have ways of decreasing the dose and even discontinuing the medicatiion so please do not be discouraged just keep on hanging in there, I hope in some small way I have helped I will keep you in my prayers and her also
- Morphine Information for Consumers
- Morphine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Morphine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Feb 2010 • 3 answers
Posted 13 May 2011 • 3 answers
Posted 28 Jun 2011 • 2 answers
Posted 13 Dec 2011 • 5 answers
Posted 7 May 2012 • 4 answers